MAUDE Adverse Event Report: LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD MOSES PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-0006900
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Output below Specifications (3004); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the laser device was making noise and had low output energy.The procedure was completed with this device.There were no patient complications were reported.
 
Additional Manufacturer Narrative
Correction to block d7a: sud reprocessed and reused.Correction to block g2: report source.The console was not returned for analysis; however, it was serviced at the facility of the customer by a field service engineer (fse).The laser was very loud, the protective optics (bladed shield) were defective, laser head number 2 and 3 had very poor pumping values.The protective optics was replaced; optics were taken.The coolant was replaced, and a performance test was carried out.The laser handed over ready for use.The laser heads 2 and 3 must be replaced promptly to ensure continued safe operation of the laser.The fse replacement of the bricks 2 and 3 has resolved the complaint.It is likely that the low coolant level was caused the abnormal sound reported.The malfunction found could have affected the device performance leading to the event experienced by the customer.A labeling review was performed.The instruction for use (ifu) includes specific warnings/instructions related to device low power and device noise, audible, such as when treating calculi (e.G.Urinary, biliary) migration of the stone may occur due to the mechanical effect of the laser energy (retropulsion).Migration may be avoided by several lasing techniques that are based on the laser interaction with the stone.Firstly, decreasing the laser energy and increasing the pulse frequency to maintain the required power output.Secondly, by using the moses mode that was shown to reduce retropulsion.A laser emission indication noted lasing displays on the control screen and an audible signal sound at all times during treatment to alert you that laser energy is being emitted.The audible signal is different for the right and left pedals.There is no indication that the device was not used in accordance with the ifu.The ifu has no issues with translation, wording, or graphics and therefore revision is not required.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that the laser device had noise and a low output energy.The procedure was completed with this device and no patient complications were reported.
 
Additional Manufacturer Narrative
Update to block b5: describe event or problem.The console was not returned for analysis; however, it was serviced at the customers facility by a field service engineer (fse).During the initial evaluation of the console, the laser was very loud, the protective optics (bladed shield) were defective, laser head number 2 and 3 had very poor pumping values.The fse replaced the protective optics and coolant, and recommended customers to have laser heads 2 and 3 components replaced promptly to ensure continued operation of the laser.The laser was handed over to the customer, ready to use.It is likely that the low coolant level or the defective shield was caused by the abnormal sound reported.The malfunction found could have affected the device performance leading to the event experienced by the customer.Boston scientific has not received from the facility any of the replaced components despite good faith efforts.A labeling review of the lumenis pulse 120h op manual.The instruction for use includes specific warnings/instructions related to device low power and device noise, audible, such as: laser emission indication: lasing displays on the control screen and an audible signal sound at all times during treatment to alert you that laser energy is being emitted.The audible signal is different for the right and left pedals.The device history record (dhr) confirmed that the device met all material, assembly and performance specifications prior to initial installation.Based on the information available, a conclusion code of cause traced to component failure was assigned to this investigation.
 
Event or Problem Description
It was reported that during a procedure the laser device was observed to be making a noise and had a low output of energy.The procedure was completed with the same console.There were no patient complications reported.

Brand Name
MOSES PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidm
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key21361761
Report Number2124215-2025-07714
Device Sequence Number8518941
Product Code GEX
UDI-Device Identifier07290109145402
UDI-Public(01)07290109145402(11)141109(10)39(21)39
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-0006900
Device Catalogue NumberGA-0006900
Device Lot Number0000000039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer04/04/2025
08/06/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date04/28/2025
08/28/2025
Date Device Manufactured11/09/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown